Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 38, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 3, 2005, 3:44 AM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 3:44 AM MST (10:44 UTC)
- Expired
- Aug 3, 2005, 5:45 AM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 69 km from the middle of the area, began a volume at 10:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 10.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 3526 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 031047 FFWVEF AZC015-031245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 344 AM PDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 545 AM PDT(545 AM MST) * AT 335 AM PDT(335 AM MST)...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM THUNDERSTORMS NEAR BULLHEAD CITY. THE STORMS PRODUCING FLASH FLOODING WERE MOVING NORTH AT AROUND 5 MPH. OVER ONE INCH OF RAIN HAS FALLEN IN SOME AREAS IN AND EAST OF BULLHEAD CITY. ADDITIONAL RAINFALL AMOUNTS OF ONE-QUARTER TO THREE-QUARTERS OF AN INCH ARE POSSIBLE IN THE WARNED AREA. SECTIONS OF THE MOHAVE VALLEY HIGHWAY SOUTH OF BULLHEAD CITY WILL HAVE WATER OVER THE ROAD. COUNTRY CLUB DRIVE WILL ALSO BE IMPASSABLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3512 11458 3509 11451 3522 11443 3522 11455 $$ JGA
1 follow-up statement
000 WGUS75 KVEF 031145 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 442 AM PDT WED AUG 3 2005 AZC015-031245- MOHAVE AZ- 442 AM PDT WED AUG 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 545 AM MST FOR EXTREME WEST CENTRAL MOHAVE COUNTY... AT 435 AM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING AFFECTING SECTION OF BULLHEAD CITY. ADDITIONAL THUNDERSTORMS WERE DEVELOPING OVER THE AREA AND WILL PRODUCE MODERATE OR BRIEF HEAVY RAIN BETWEEN 430 AND 515 AM. ADDITIONAL RAINFALL AMOUNTS UP TO ONE-HALF AN INCH ARE POSSIBLE IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3512 11458 3509 11451 3522 11443 3522 11455 $$ JGA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 9:45 PM MST, 5 hours 59 minutes earlier.
Area forecast discussion, Aug 2, 9:45 PM MST, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 945 PM PDT TUE AUG 2 2005 .SYNOPSIS...HIGH PRESSURE TO THE EAST OF THE SOUTHERN GREAT BASIN AND MOHAVE DESERT WILL CONTINUE TO KEEP MOIST AND UNSTABLE CONDITIONS ACROSS THE REGION. THIS WILL RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE AREA INTO THE END OF THE WEEK. && .UPDATE...OUTFLOW BOUNDARY FROM EARLIER SEVERE THUNDERSTORMS NEAR MESQUITE PUSHED SOUTH THROUGH LAS VEGAS VALLEY/LAKE MEAD EARLIER AND NOW CONTINUES TO PUSH SOUTH INTO SOUTHERN CLARK COUNTY. SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEEN DEVELOPING BEHIND THIS BOUNDARY AND AT THIS HOUR CONTINUE MOSTLY OVER SOUTHEAST LAS VEGAS VALLEY...LAKE MEAD NRA AND NORTHEAST CLARK COUNTY. STORMS NOT THAT STRONG BUT DEFINITELY CAPABLE OF PRODUCING A QUICK QUARTER INCH OF RAIN. STORMS WILL COME TO AN END AFTER MIDNIGHT. NEXT AREA OF CONCERN TONIGHT DEALS WITH MCS OVER SOUTH CENTRAL ARIZONA. OUTFLOW BOUNDARY/ASSOCIATED THUNDERSTORMS MOVING THROUGH PHOENIX METRO AREA PRESENTLY. SOUTHERN MOHAVE COUNTY DID NOT SEE ANY STORMS TODAY AND IS RIP TO GO. STORMS DRIFTING SOUTHWEST IN YAVAPAI COUNTY MAY MERGE WITH MCS AND MOVE INTO SOUTHERN MOHAVE COUNTY AFTER MIDNIGHT. IF STORMS DEVELOP HEAVY RAIN WILL BE A PROBLEM. FOR TOMORROW LOOKS LIKE MOISTURE WILL REMAIN EAST OF A LINE FROM TWENTYNINE PALM-LAS VEGAS-CALIENTE FOR ISOLATED/SCATTERED THUNDERSTORM COVERAGE. WEST DRY/STABLE. WILL ATTEMPT TO GET UPDATED ZONE OUR PRIOR TO 10 PM. && .PREV DISCUSSION...320 PM PDT TUE AUG 2 2005...UPPER TROUGH MOVING ACROSS THE PACNW HAS BROUGHT A MORE WESTERLY AND DRIER FLOW TO THE WESTERN PORTION OF THE CWA... HOWEVER LITTLE EFFECT ON THE EASTERN PORTION. CONVECTION HAS ONCE AGAIN FIRED OFF ACROSS MAINLY LINCOLN/CLARK/MOHAVE COUNTIES WITH LOCALIZED HEAVY RAIN AND SOME HAIL REPORTS. MAIN AREA OF CONCERN WILL CONTINUE TO BE THE ABOVE AREA FOR THE NEXT SEVERAL HOURS AS -2/-4 LI REMAIN OVER THE AREA THROUGH THE EVENING HOURS WITH CAPE VALUES PUSHING 1600 J/KG OR GREATER. BY WEDNESDAY UPPER TROUGH TO HAVE SHIFTED EAST WITH RIDGE BUILDING BACK OVER THE CWA BY 00Z THURSDAY AND THEN REMAINS OVER THE AREA INTO THURSDAY WITH THE CENTER OVER NV/UT BY 00Z FRI. ALTHOUGH DO NOT BELIEVE MUCH WESTWARD MOVEMENT OF MOISTURE WILL BE SEEN ON WEDNESDAY WITH MAIN AREA SIMILAR TO TODAY...BY THURSDAY...PATTERN SHOULD ALLOW MOISTURE TO PUSH FURTHER WEST AND WILL BROADEN THE AREAL COVERAGE OF THUNDERSTORMS FOR THURSDAY AFTERNOON. OVERALL HAVE KEPT POPS IN THE ISOLATED/SCATTERED CATEGORY...BUT MAY NEED TO BUMP MOUNTAIN POPS UP LATER. WITH THE AFTERNOON CONVECTION...DAYTIME HEATING TO BE LIMITED WITH MOST READINGS RUNNING NEAR TO SLIGHTLY BELOW NORMAL. .LONG TERM...LONG RANGE MODELS CONTINUE TO KEEP HIGH OVER THE DESERT SOUTHWEST THROUGH THE FIRST OF NEXT WEEK. MOISTURE SHOULD RETURN TO THE WESTERN PORTIONS OF THE AREA BY FRIDAY...AND WITH LIGHT FLOW ALOFT UNDER RIDGE TO KEEP MOISTURE WILL THEN REMAINING OVER THE CWA THROUGH THE LONG TERM. THUS MOISTURE/UNSTABLE AMS TO KEEP MAINLY DIURNAL THUNDERSTORM CYCLE GOING THROUGH THE PERIOD. TEMPS TO REMAIN NEAR TO SLIGHTLY BELOW NORMAL. && .AVIATION...TAF ADEQUATELY COVERS ALL EXPECTED WEATHER AT KLAS. THUNDERSTORMS IN THE SOUTHEAST LAS VEGAS VALLEY WILL DRIFT EAST AWAY FROM MCCARRAN AIRPORT BETWEEN 05Z-06Z. CONVECTION TO BE MAINLY OVER THE PEACH SPRING/MORMON MESA CORRIDORS TONIGHT. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN/PIERCE
Hazardous weather outlook, Aug 2, 11:00 AM MST, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PDT TUE AUG 2 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-031800- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1100 AM PDT TUE AUG 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TUESDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MAINLY SOUTH AND EAST OF A LINE FROM CENTRAL SAN BERNARDINO COUNTY CALIFORNIA...TO INDIAN SPRINGS NEVADA...TO CALIENTE NEVADA. SOME OF THE STORMS WILL LIKELY PRODUCE HAIL...STRONG WINDS...AND LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING...WITH ISOLATED SEVERE WEATHER AND FLASH FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:04 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 44 min |
| Aug 2, 5:34 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 41 min |
| Aug 3, 1:07 AM MST | Severe Thunderstorm Warning | VEF | Mohave | 40 min |
| Aug 3, 5:45 AM MST | Flash Flood Warning | VEF | Mohave | 90 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.